Alert archive / Tennessee / Flash Flood Warnings in 1998

Flash Flood Warning 124, NWS Nashville, TN

September 20, 1998Giles County, Lawrence County, Tennessee

NWS Nashville, TN issued this flash flood warning at Sep 20, 1998, 11:45 PM CDT for Giles County, Lawrence County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 20, 1998, 11:45 PM CDT (04:45 UTC)
Expired
Sep 21, 1998, 2:45 AM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Giles County, TN, Lawrence County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1998-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1325 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1998-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1325 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 210445
FFWBNA
TNC055-099-210745-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1145 PM CDT SUN SEP 20 1998

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN GILES COUNTY IN MIDDLE TENNESSEE
  SOUTHERN LAWRENCE COUNTY IN MIDDLE TENNESSEE

* UNTIL 245 AM CDT

* AT 1140 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN N$EAR THE TENNESSEE AND ALABAMA
  BORDER IN LAWRENCE AND GILES COUNTIES... MOVING SLOWLY NORTHEAST.

HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON ROADWAYS AND IN
LOW LYING AREAS. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD!

MM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 9:45 PM CDT, 2 hours earlier.

Area forecast discussion, Sep 20, 9:45 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
945 PM CDT SUN SEP 20 1998

NMRS CLDS WITH SCT CNVCTN XPCT TO CONT THRU MOST OF DAY.  ALSO BLV
TEMPS ACRS MID-STATE ZNS BIT TO HI.  SUGGEST LVG HI CHC POPS ACRS
WRN FA ZNS...LWR POPS E.  WUD LWR TEMPS FA WIDE AS WELL.  07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 2:42 AM CDTFlash Flood WarningOHXFranklin2 hr

Nearby

Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.